Conn’s syndrome is an important endocrine cause for secondary hypertension. Hypokalaemia paralysis and rhabdomyolysis with accelerated hypertension may be the presenting symptoms of Conn’s syndrome. Here, we present one such case of a 38-year-old woman presenting with accelerated hypertension and acute onset quadriplegia. On biochemical evaluation, she was found to have severe hypokalaemia, metabolic alkalosis and elevated creatinine phosphokinase. Further evaluation revealed an elevated aldosterone renin ratio suggestive of primary hyperaldosteronism which was localised to left adrenal adenoma on contrast-enhanced CT. Patient’s blood pressure and serum potassium levels normalised after resection of the adrenal adenoma.
- endocrine system
- neurology (drugs and medicines)
- adrenal disorders
- muscle disease
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors SK, SR, SS and KP were involved in the clinical care. SK collected necessary review articles and prepared manuscript, under supervision of SR and SS. Final manuscript has been approved by SS. KP has provided histopathology slides and figure caption for the same.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.